Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

What can a burning sensation in the foot mean?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
My left foot has this burning in the middle like someone is sticking a hot pocker in it, It has been doing this more often now to where It is hard to put my weight on it when this happens.
Posted Mon, 7 May 2012 in General Health
 
 
Answered by Dr. Jasvinder Singh 52 minutes later
Hello,

Thanks for posting your query. There are a few possibilities which need to be ruled out for such burning sensation in the foot in your case.

These include:
First diabetes is important when you have a family history of diabetes. Diabetes is known to cause autonomic and peripheral neuropathy and can cause burning sensation in the feet. Get your blood sugar levels checked and HBA1c test done to confirm the status of your blood sugar levels.

Secondly it can be due to menopause considering your age. This causes hot flashes, irregular periods as well as burning sensation in feet in women.

Third possibility is of thyroid disease or thyroid hormone levels and vitamin B 12 levels checked. Eat food XXXXXXX in vitamin B 12 like liver, meat, chicken and eggs and you can also take some vitamin B12 and Methycobalamin supplements for nerve strength after consulting your doctor.

Last possibility which should be ruled out is of peripheral vascular disease which can be due to formation of thrombi in the leg vessels. This should be ruled out by means of color doppler of the blood vessels. Your father has a history of heart disease and hence this also needs to be ruled out.

My sincere advice is to get these four possibilities ruled out by means of above mentioned investigations from a neurologist. Till that time, take vitamin B 12 supplements and some anti inflammatory pain killers after consulting your doctor. These will help you in relief of the sensation.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.




Above answer was peer-reviewed by
 
Follow-up: What can a burning sensation in the foot mean? 16 hours later
Ok one of the answere was about menopause, Yes I have been going through menopause for two years now, I no longer have any bleeding and haven't in about year and a half. Now I don't like the meds that the doctor gives for menopause I am in to herbs is there a good herb that I can get for this. To be truthfull I refuse to take the meds from the doctor, so that is why I'm asking about a herb you could suggest for me.
 
 
Answered by Dr. Jasvinder Singh 3 hours later
Hello,

The treatment of choice for menopause is hormonal replacement therapy. In my opinion you should consult a gynecologist and start with take Selective Estrogen Receptor Modulators like Femarelle which derived from a botanical source (Phytoserms) or phytoestrogens which have an estrogenic effect on the body and therefore create a moderated estrogenic effect. But it is better to take these drugs under medical supervision.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.


Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Treatment/Therapy

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor